Alert archive / Tennessee / Frost Advisories in 2018
Frost Advisory 7, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 20, 2018, 3:12 AM CDT for 8 counties in Tennessee; Clay County, Greene County, Arkansas; Dunklin County, Pemiscot County, Missouri. It took effect at Oct 21, 2018, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2018, 3:12 AM CDT (08:12 UTC)
- In effect from
- Oct 21, 2018, 3:00 AM CDT
- Expired
- Oct 21, 2018, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Greene County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, TN, Carroll County, TN, Dyer County, TN, Gibson County, TN, Henry County, TN, Lake County, TN, Obion County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 107 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
820 WWUS74 KMEG 200812 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 312 AM CDT Sat Oct 20 2018 ...Frost expected to develop across Northwest Tennessee, the Missouri Bootheel, and portions of Northeast Arkansas late tonight... ARZ009-018-MOZ113-115-TNZ001>004-019>022-202100- /O.NEW.KMEG.FR.Y.0007.181021T0800Z-181021T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, and Camden 312 AM CDT Sat Oct 20 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 3 AM to 9 AM CDT Sunday. * TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid 30s during the overnight hours allowing areas of frost to develop. * TIMING...Between 3 AM and 9 AM Sunday morning * IMPACTS...Frost could harm sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KRM
3 follow-up statements
830 WWUS74 KMEG 201935 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 235 PM CDT Sat Oct 20 2018 ...Frost expected to develop across Northwest Tennessee, the Missouri Bootheel, and portions of Northeast Arkansas late tonight... ARZ009-018-MOZ113-115-TNZ001>004-019>022-211400- /O.CON.KMEG.FR.Y.0007.181021T0800Z-181021T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, and Camden 235 PM CDT Sat Oct 20 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT SUNDAY... * TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid 30s during the overnight hours allowing areas of frost to develop. * TIMING...Between 3 AM and 9 AM Sunday morning * IMPACTS...Frost could harm sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
538 WWUS74 KMEG 210822 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 322 AM CDT Sun Oct 21 2018 ...Frost expected to develop across Northwest Tennessee, the Missouri Bootheel, and portions of Northeast Arkansas this morning... ...Frost is expected to develop across Northeast Arkansas, the Missouri Bootheel, much of West Tennessee, and Northeast Mississippi late tonight... ARZ009-018-MOZ113-115-TNZ001>004-019>022-211630- /O.NEW.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/ /O.CON.KMEG.FR.Y.0007.000000T0000Z-181021T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, and Camden 322 AM CDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 3 AM to 9 AM CDT Monday. * TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid 30s this morning allowing areas of frost to develop just before sunrise. Temperatures will drop into the mid 30s again overnight tonight allowing for frost development. * TIMING...Through 9 AM this morning and again between 3 AM and 9 AM Monday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ARZ026-028-MSZ002>006-009-013>017-TNZ048>055-089>092-211630- /O.NEW.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/ Craighead-Mississippi-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Prentiss-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette- Hardeman-McNairy-Hardin- Including the cities of Jonesboro, Blytheville, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 322 AM CDT Sun Oct 21 2018 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... The National Weather Service in Memphis has issued a Frost Advisory, which is in effect from 3 AM to 9 AM CDT Monday. * TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid 30s overnight tonight allowing for areas of frost to develop. * TIMING...Between 3 AM and 9 AM Monday Morning. * IMPACTS...Frost could harm sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KRM
372 WWUS74 KMEG 211411 NPWMEG URGENT - WEATHER MESSAGE National Weather Service Memphis TN 911 AM CDT Sun Oct 21 2018 ...Frost is expected to develop across Northeast Arkansas, the Missouri Bootheel, much of West Tennessee, and Northeast Mississippi late tonight... ARZ009-018-MOZ113-115-TNZ001>004-019>022-212215- /O.EXP.KMEG.FR.Y.0007.000000T0000Z-181021T1400Z/ /O.CON.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/ Clay-Greene-Dunklin-Pemiscot-Lake-Obion-Weakley-Henry-Dyer-Gibson- Carroll-Benton TN- Including the cities of Piggott, Corning, Paragould, Kennett, Caruthersville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, and Camden 911 AM CDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... ...FROST ADVISORY FOR THIS MORNING HAS EXPIRED... * TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid 30s again overnight tonight allowing for frost development. * TIMING...between 3 AM and 9 AM Monday morning. * IMPACTS...Frost could harm sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ ARZ026-028-MSZ002>006-009-013>017-TNZ048>055-089>092-212215- /O.CON.KMEG.FR.Y.0008.181022T0800Z-181022T1400Z/ Craighead-Mississippi-Marshall-Benton MS-Tippah-Alcorn-Tishomingo- Prentiss-Lafayette-Union-Pontotoc-Lee MS-Itawamba-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Fayette- Hardeman-McNairy-Hardin- Including the cities of Jonesboro, Blytheville, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Booneville, Oxford, New Albany, Pontotoc, Tupelo, Fulton, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Somerville, Oakland, Bolivar, Selmer, and Savannah 911 AM CDT Sun Oct 21 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT MONDAY... * TEMPERATURE/FROST COVERAGE...Temperatures will drop into the mid 30s overnight tonight allowing for areas of frost to develop. * TIMING...Between 3 AM and 9 AM Monday Morning. * IMPACTS...Frost could harm sensitive outdoor vegetation if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 20, 2:36 AM CDT, 36 minutes earlier.
Area forecast discussion, Oct 20, 2:36 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
236 AM CDT Sat Oct 20 2018
.DISCUSSION...
Rain continues to fall across much of the Mid-South this morning
as the area is sandwiched between a stationary front to the south
and an approaching cold front to the north. The cold front will
push through the CWA today. As it does, the rain will shift south
and cooler temperatures will filter into the region.
High pressure will begin to build into the area tonight. Although,
winds may be gusty initially this evening, expect them to
diminish quickly during the overnight hours. The combination of
light winds and clear skies will allow for low temperatures to
drop into the mid 30s across Northwest Tennessee, the Missouri
Bootheel, and portions of Northeast Arkansas. As a result, frost
will develop before sunrise. Will issue a Frost Advisory for these
locations.
The SFC high will remain over the Mid-South through Sunday Night.
Sunday will be chilly across the area despite plenty of sunshine.
Cold air advection will keep highs in the 50s. Sunday Night could
be another night for frost development. Although, not as
confident as the SFC high will begin shifting east and cirrus
clouds may begin moving into the west.
Next week looks like a quiet weather week as only a couple of
upper level disturbances may bring small chances for showers but
for the most part most locations will stay dry. Temperatures will
remain below normal with highs in the 60s.
KRM
&&
.AVIATION...
06Z TAFs
Post frontal rain will continue through much of night. At least
three cloud deck heights were reported in area METARs to the north
and west of Memphis, and suspect a brief drop to IFR may not be
out of the question at MEM prior to 12Z.
Drier air and daytime mixing should bring VFR by late Saturday morning
to most TAF sites.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Frost Advisory from 3 AM to 9 AM CDT Sunday for Clay-Greene.
MO...Frost Advisory from 3 AM to 9 AM CDT Sunday for Dunklin-Pemiscot.
MS...None.
TN...Frost Advisory from 3 AM to 9 AM CDT Sunday for Benton TN-
Carroll-Dyer-Gibson-Henry-Lake-Obion-Weakley.
&&Hazardous weather outlook, Oct 19, 3:37 AM CDT, 23 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 337 AM CDT Fri Oct 19 2018 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-201045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 337 AM CDT Fri Oct 19 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Portions of the Mid-South may see their first frost of the year possibly Sunday or especially Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. SJM
Nearby
Frost Advisories in Tennessee, 2018Frost Advisories in Arkansas, 2018Frost Advisories in Missouri, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.